Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 3, 2011, 12:08 PM MDT for Otero County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 12:08 PM MDT (18:08 UTC)
- Expired
- Aug 3, 2011, 12:45 PM MDT
- In force
- 37 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 44 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 2852 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS54 KEPZ 031808
SVREPZ
NMC035-031845-
/O.NEW.KEPZ.SV.W.0042.110803T1808Z-110803T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1208 PM MDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 1245 PM MDT
* AT 1201 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MESCALERO...MOVING NORTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MESCALERO...
APACHE SUMMIT...
LAKE MESCALERO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3316 10566 3315 10578 3332 10584 3333 10572
3331 10572 3331 10562 3330 10562
TIME...MOT...LOC 1808Z 173DEG 6KT 3321 10573
$$
JMG2 follow-up statements
737
WWUS54 KEPZ 031829
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1229 PM MDT WED AUG 3 2011
NMC035-031845-
/O.CON.KEPZ.SV.W.0042.000000T0000Z-110803T1845Z/
OTERO NM-
1229 PM MDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OTERO COUNTY UNTIL 1245 PM MDT...
AT 1224 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF RUIDOSO...MOVING NORTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
MESCALERO...
APACHE SUMMIT...
LAKE MESCALERO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3316 10566 3315 10578 3332 10584 3333 10572
3331 10572 3331 10562 3330 10562
TIME...MOT...LOC 1829Z 190DEG 10KT 3328 10573
$$
JMG117
WWUS54 KEPZ 031840
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1240 PM MDT WED AUG 3 2011
NMC035-031850-
/O.EXP.KEPZ.SV.W.0042.000000T0000Z-110803T1845Z/
OTERO NM-
1240 PM MDT WED AUG 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OTERO COUNTY
WILL EXPIRE AT 1245 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3316 10566 3315 10578 3332 10584 3333 10572
3331 10572 3331 10562 3330 10562
TIME...MOT...LOC 1840Z 190DEG 10KT 3331 10572
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:47 AM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 6:47 AM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 647 AM MDT WED AUG 3 2011 .UPDATE... WEAK UPPER DISTURBANCE AND SURFACE CONVERGENCE HAS CAUSED A FEW SHOWERS AND THUNDERSTORMS TO POP UP OVER THE EASTERN HALF OF THE REGION. DON'T EXPECT THESE TO LAST PAST MID-MORNING BUT HAVE UPDATED ZONES NONETHELESS. && 02
Hazardous weather outlook, Aug 3, 11:08 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT WED AUG 3 2011 NMZ022>025-030>032-TXZ055-056-041715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED LOWLAND AND ISOLATED TO SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. OVERALL RAIN AMOUNTS WILL BE SPOTTY WITH BETTER COVERAGE OVER THE MOUNTAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. STORMS WILL WEAKEN AND TAPER OFF AROUND MIDNIGHT. WARM AFTERNOON TEMPERATURES WILL OCCUR WITH HIGHS NEAR 100 DEGREES IN THE DESERT LOWLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERSISTENT HIGH PRESSURE ALOFT AND LIMITED MOISTURE WILL KEEP SHOWERS AND THUNDERSTORMS GENERALLY ISOLATED ACROSS THE LOWLANDS AND ISOLATED TO SCATTERED IN THE MOUNTAINS. SPOTTY RAINFALL WILL OCCUR MOST DAYS WITH A FEW AREAS EXPERIENCING PERIODS OF MODERATE TO HEAVY RAINFALL. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH. A SMALL NUMBER OF THE STRONGER STORMS MAY PRODUCE LARGER HAIL AND HIGHER WIND GUSTS AT TIMES. WIDESPREAD HEAVY RAINFALL AND FLOODING IS NOT ANTICIPATED AT THIS TIME. TEMPERATURES WILL REMAIN VERY WARM WITH LOWLAND AFTERNOON TEMPERATURES APPROACHING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:16 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 17 min |
| Aug 2, 6:32 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 28 min |
| Aug 2, 6:57 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 26 min |
| Aug 3, 12:11 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 27 min |
| Aug 3, 12:51 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Aug 3, 2:49 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.